MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 3-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 3-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X762H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Perforation (2512)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a mitral valve repair on an unknown date and suture was used.Aortic valve perforation occurred when mitral annuloplasty was performed.It was found that the doctor contacted about the diameter of needle/suture and the background was checked.The doctor wondered how big the hole in the valve cusp perforation was based on that experience.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? was the perforation repaired during the same initial procedure? if not, please explain.Please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure unk.Date of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? mitral valve annuloplasty.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open surgery.On what tissue was the suture used? mitral valve annulus.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.How was the suture placed (interrupted or continuous)? inerrupted.How was the suture originally tied (multiple knots, square knot, etc.)? unk.Was the perforation repaired during the same initial procedure? if not, please explain.Unk.Please describe any medical/surgical intervention required for this suture event including dates and results.Unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? the surgeon did not report a product defect but questioned the diameter of the needle used in ethibond 3-0 sh-1, as a previous case resulted in aortic valve leaflet perforation.What symptoms did the patient experience following the index surgical procedure? onset date? unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician suspects that the needle size may have contributed to the perforation of the aortic valve leaflet during mitral valve annuloplasty.What is the patient's current status? unk.Lot number? unk.

Brand Name
EB EXC GRN 36IN 3-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22789582
Report Number2210968-2025-09281
Device Sequence Number21343608
Product Code GAT
UDI-Device Identifier10705031057920
UDI-Public10705031057920
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberX762H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown